MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE FILTER BLUNT FILL 18X1-1/2; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD NEEDLE FILTER BLUNT FILL 18X1-1/2; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Catalog Number 305211
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd needle filter blunt fill 18x1-1/2 had foreign matter.The following information was provided by the initial reporter: it was reported that "as part of our quality control, we have been made aware that visible particle adhesions have been detected on some of your needle filters ((b)(4), lot 4212641).These are black residues whose mobility has not yet been conclusively assessed.We would therefore like to ask you to let us know whether you are already aware of this phenomenon and whether any quality reports or assessments have already been made.We are particularly interested in your assessment with regard to patient safety and possible effects during use.We would be very grateful for your feedback and any further information on the affected lot.".
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.Visible particle adhesions were reported on needle filters.To support the investigation, twenty-four samples in sealed blister packaging and three photographs were submitted for evaluation by the quality team.A visual inspection of the returned samples revealed no defects, imperfections, or foreign matter.The photographs provided depicted a needle plastic shield with a dark-colored speck, a needle hub with a dark colored speck, and the top web of a packaging blister.A review of the device history record for material number 305211, lot 4212641, was completed.The review confirmed that no quality issues were detected during production that could have contributed to the reported condition.There were no related quality notifications, and all processes and final inspections were performed in compliance with specification requirements.Based on the investigation and analysis of the photographs, the reported condition was confirmed; however, it was not observed in the physical samples returned.

Brand Name
BD NEEDLE FILTER BLUNT FILL 18X1-1/2
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23541959
Report Number1911916-2025-00738
Device Sequence Number13205486
Product Code GAA
UDI-Device Identifier00382903052110
UDI-Public(01)00382903052110(17)290930(10)4212641
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305211
Device Lot Number4212641
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown